Alert archive / Tennessee / Flash Flood Warnings in 2008

Flash Flood Warning 4, NWS Huntsville, AL

May 10, 2008Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this flash flood warning at May 10, 2008, 11:27 PM CDT for Lincoln County, Moore County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2008, 11:27 PM CDT (04:27 UTC)
Expired
May 11, 2008, 1:32 AM CDT
In force
2 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

Counties Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 56 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHUN 110430
FFWHUN
TNC103-127-110830-
/O.NEW.KHUN.FF.W.0004.080511T0427Z-080511T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1130 PM CDT SAT MAY 10 2008

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LINCOLN COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF FAYETTEVILLE...
  MOORE COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF LYNCHBURG...

* UNTIL 330 AM CDT

* AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  FLOODING FROM THUNDERSTORMS OVER NORTHERN LINCOLN AND MOORE 
  COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  PETERSBURG...BOONSVILLE...AND LYNCHBURG.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER 
DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. 
 
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN 
AROUND...DONT DROWN.

LAT...LON 3542 8624 3531 8624 3522 8631 3504 8684
      3528 8681 3528 8674 3533 8664 3538 8658
      3537 8648 3534 8642 3538 8633 3544 8628

$$

COYNE
1 follow-up statement
000 
WGUS74 KHUN 110632
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
132 AM CDT SUN MAY 11 2008

TNC103-127-110642-
/O.CAN.KHUN.FF.W.0004.000000T0000Z-080511T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOORE TN-LINCOLN TN-
132 AM CDT SUN MAY 11 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN LINCOLN
AND MOORE COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING.
SOME MINOR FLOODING MAY CONTINUE...BUT THE SERIOUS THREAT OF FLOODING
IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELED.

MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS ARE POSSIBLE...DUE
TO RECENT RAINFALL RUNOFF OF THIS STORM. STANDING WATER ON AREA
HIGHWAYS MAY CAUSE HYDROPLANING...WITH A LOST OF VEHICLE CONTROL
POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3542 8624 3531 8624 3522 8631 3504 8684
      3528 8681 3528 8674 3533 8664 3538 8658
      3537 8648 3534 8642 3538 8633 3544 8628
TIME...MOT...LOC 0632Z 180DEG 0KT 3532 8649

$$

COYNE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at May 10, 3:30 PM CDT, 7 hours 57 minutes earlier.

Area forecast discussion, May 10, 3:30 PM CDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
330 PM CDT SAT MAY 10 2008

.SYNOPSIS...A RIDGE (WITH THE AXIS OVER MN/WI) WILL CONTINUE PUSHING
EAST. SPLIT FLOW REGIME CONTINUES OVER THE WEST WITH A SUBTROPICAL
JET AND A SOUTHWEST MOISTURE FETCH. A VERY POTENT TROUGH LIFTING
NORTHEAST IS DRAGGING A STRONG COLD FRONT ACROSS THE SOUTHEAST.
STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING ACROSS AR/MS WITH SOME
CELLS DEVELOPING OVER CENTRAL AL. A WARM FRONT WILL BE MOVING NORTH
ACROSS CENTRAL AL LEADING TO STRONG POTENTIAL FOR SEVERE WEATHER.

THE TN VALLEY IS UNDER A MODERATE RISK FOR SEVERE WEATHER THIS
EVENING AND OVERNIGHT TONIGHT. ALL INTERESTS ARE ENCOURAGED TO CHECK
OUR WEBSITE AT HTTP://WWW.WEATHER.GOV/HUNTSVILLE OR NOAA WEATHER
RADIO FOR LATEST UPDATES ON THIS POTENTIALLY WIDESPREAD SEVERE
WEATHER EVENT.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...TWO SEPARATE WAVES OF
SEVERE WEATHER ARE EXPECTED THIS EVENING THROUGH THE OVERNIGHT HOURS.

THE FIRST WAVE OF SEVERE WEATHER WILL BE ASSOCIATED WITH STRONG TO
SEVERE THUNDERSTORMS (DISCRETE SUPERCELLS) THAT SHOULD BE CONTINUING
ALONG AND BEHIND A WARM FRONT THAT WILL HAVE MOVED NORTH OF REGION
BY 00Z. A HIGHLY UNSTABLE ENVIRONMENT WILL CONTINUE THROUGH TONIGHT.
DEWPOINTS ARE EXPECTED TO BE WELL INTO THE 60S BY 00Z. ALSO BY
00Z...GFS/NAM IS SHOWING MUCAPES WILL BE AROUND 2000-2200 J/KG WITH
SBCAPES OF 2000-2500 J/KG. SRH VALUES WILL CONTINUE INCREASING FROM
100 M2/S2 AT 00Z TO AROUND 350-400 M2/S2 BY 03-06Z. LOW-LEVEL BULK
SHEAR VALUES ARE ALSO INCREASING FROM AROUND 30-40 KTS BY 00-03Z.
THUS...THE PRIMARY THREATS ARE MAINLY LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES WITH THIS ROUND. THIS ENVIRONMENT
WILL REMAIN HIGHLY UNSTABLE WITH SOMEWHAT WEAKER PARAMETERS TOWARDS
12-15Z SUNDAY MORNING.

THERE SHOULD BE SOMEWHAT OF A PAUSE BETWEEN 04-07Z BEFORE THE
AFOREMENTIONED STRONG COLD FRONT APPROACHES THE REGION. A BOWING
LINE OF SEVERE T-STORMS IS EXPECTED TO DEVELOP NEAR THE MS RIVER
ACROSS AR/LA/TX/TN/MS REGION PROGRESSING EASTWARD TOWARDS THE TN
VALLEY. GIVEN THE AMOUNT OF INSTABILITY AND THE STRONG AMOUNT OF
WIND SHEAR...DAMAGING WINDS...LARGE HAIL AND POSSIBLY EMBEDDED
SUPERCELL TORNADOES WITHIN THE LINE ARE POSSIBLE. THE TIMING OF THIS
WAVE LOOKS TO BE AROUND 07-09Z IN THE EXTREME NW AL AREA...09-11Z
THROUGH KMSL...10-12Z THROUGH KHSV...AND 12-14Z THROUGH THE EASTERN
PORTIONS OF THE CWA. FROPA SHOULD BE ALMOST DIRECTLY BEHIND THIS
ACTIVITY.

AS THE SFC LOW LIFTS NORTHEAST CLOUD COVER SHOULD GRADUALLY
DECREASE. WINDS WILL BE INCREASING THROUGHOUT THE DAY DUE TO THE
INCREASED PRESSURE GRADIENT. THERE MAY BE A NEED FOR A WIND ADVISORY
ON SUNDAY AS WINDS ARE APPROACHING CRITERIA. DEPENDING ON BREAKS IN
THE CLOUDS...TEMPS SHOULD BE ABLE TO MAKE IT TO THE 70S BEFORE
DROPPING OFF INTO THE UPPER 40S BY SUNDAY NIGHT. HOWEVER...THERE
WILL BE A TEMP GRADIENT FROM WEST TO EAST WITH HIGHER TEMPS EXPECTED
IN THE EAST WITH FROPA.

A RIDGE WILL BUILD OVER THE REGION ON MONDAY/TUESDAY WITH BELOW
AVERAGE TEMPS EXPECTED FOR DAYTIME HIGHS/LOWS INITIALLY ON MONDAY
BEFORE WARMING CLOSE TO 80 ON TUESDAY AS THE RIDGE MOVES EAST.

.LONG TERM...WEDNESDAY THROUGH FRIDAY NIGHT...A WEAK SHORTWAVE IS
CURRENTLY DEPICTED BY THE MODELS AS CROSSING THE TN VALLEY EARLY
WEDNESDAY MORNING. HAVE LEFT A SLIGHT CHANCE OF T-STORMS FOR
WEDNESDAY MORNING THROUGH THE EVENING GIVEN UNCERTAINTY WITH
STRENGTH AND EXTENT OF PRECIP.

A SHORTWAVE EJECTING FROM A BROAD LONGWAVE TROUGH OVER CANADA IS
PROGGED BY THE MODELS AS APPROACHING BY WEDNESDAY NIGHT INTO
THURSDAY. THIS HAS THE POTENTIAL TO BE THE NEXT SVR WX EVENT
OVERNIGHT THURSDAY. TIMING HAS BEEN CHANGING WITH EACH SUCCESSIVE
RUN OF ECMWF/GFS. GFS STALLS A FRONT ACROSS THE REGION ON WEDNESDAY
AND THURSDAY. ECMWF DEPICTS A FASTER TRACK. HAVE INCREASED POPS
SLIGHTLY DURING WEDNESDAY NIGHT THROUGH THURSDAY TIME PERIOD. LEFT
SLIGHT CHANCE OF POPS TO ACCOUNT FOR INCONSISTENCY THROUGH FRIDAY
MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    63  70  49  72 /  90  40  10   0
SHOALS        61  68  48  72 /  90  30  10   0
CULLMAN       64  70  50  71 /  90  40  10   0
FAYETTEVILLE  62  68  48  70 /  90  40  10   0
ALBERTVILLE   65  74  51  73 /  90  50  10   0
FORT PAYNE    66  75  51  70 /  90  50  10   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

77/LATIMER
Hazardous weather outlook, May 10, 10:20 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1020 PM CDT SAT MAY 10 2008

ALZ001>010-016-TNZ076-096-097-111000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1020 PM CDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE MOVE EAST
INTO NORTHWESTERN ALABAMA TOWARD MIDNIGHT. THESE STORMS WILL
CONTINUE TO MOVE EAST ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE
TENNESSEE OVERNIGHT.

THE CURRENT TREND OF THE LINE HAS IT BEGINNING TO IMPACT THE
NORTHWEST ALABAMA AREA BETWEEN 10 PM AND MIDNIGHT...REACHING THE
INTERSTATE 65 CORRIDOR AROUND MIDNIGHT...AND FINALLY THE
REMAINDER OF THE AREA BY 2 AM. THE PRIMARY THREAT WITH THIS LINE
OF STORMS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...WHICH
COULD BE WIDESPREAD. IN ADDITION...LARGE HAIL AND TORNADOES WILL
BE POSSIBLE WITH ANY INTENSE CELLS EMBEDDED OR AHEAD OF THE
LINE...ESPECIALLY EARLY IN THE EVENT IN WESTERN PORTIONS OF THE
AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE PRIMARILY IN
SOUTHERN MIDDLE TENNESSEE AND NORTHEASTERN ALABAMA BEFORE THE
COLD FRONT CROSSES THE AREA BY EARLY SUNDAY MORNING. THE PRIMARY
THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS.

AFTER THE FRONTAL PASSAGE ON SUNDAY MORNING...STRONG WESTERLY
WINDS WILL INVADE THE TENNESSEE VALLEY WITH SUSTAINED WIND SPEEDS
AROUND 20 TO 30 MPH...AND GUSTS AROUND 35. AS A RESULT A WIND
ADVISORY MAY BE NEEDED FOR SUNDAY.

ANOTHER POTENT AND COMPLEX STORM SYSTEM SHOULD BEGIN TO AFFECT THE
REGION BY MIDWEEK. ALTHOUGH SPECIFICS REGARDING THE EXACT
TIMING...TRACK...AND STRENGTH OF THIS STORM SYSTEM ARE NOT
CERTAIN...SEVERE WEATHER WILL BE POSSIBLE WEDNESDAY INTO THURSDAY.
WEATHER INTERESTS ACROSS THE AREA ARE ENCOURAGED TO MONITOR FUTURE
FORECASTS AND UPDATES REGARDING THIS POTENTIAL SEVERE WEATHER
SITUATION.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS REQUESTED.

KTW

In the hours before

Special weather statement, May 10, 7:30 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
730 PM CDT SAT MAY 10 2008

ALZ016-110100-
CULLMAN-
730 PM CDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 800 PM CDT...

AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOOD HOPE...OR 6 MILES SOUTHWEST OF
CULLMAN...MOVING EAST AT 30 MPH.

HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  GOOD HOPE.
  PHELAN.
  HANCEVILLE.
  GARDEN CITY.
  WALTER.
  HOLLY POND.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 10, 7:34 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
734 PM CDT SAT MAY 10 2008

ALZ002>004-110115-
COLBERT-FRANKLIN-LAWRENCE-
734 PM CDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAWRENCE
COUNTIES UNTIL 815 PM CDT...

AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF RED
BAY TO 9 MILES SOUTHWEST OF MOULTON...MOVING NORTH AT 25 MPH.

HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HALLTOWN.
  ISBELL.
  PLEASANT SITE.
  WREN.
  THARPTOWN.
  MOULTON.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 10, 8:13 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
813 PM CDT SAT MAY 10 2008

ALZ004-007-008-016-110215-
CULLMAN-LAWRENCE-MARSHALL-MORGAN-
813 PM CDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR CULLMAN...LAWRENCE...MARSHALL AND
MORGAN COUNTIES UNTIL 915 PM CDT...

AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
MOULTON TO 6 MILES SOUTHEAST OF FALKVILLE...OR ALONG A LINE EXTENDING
FROM 6 MILES NORTHWEST OF MOULTON TO 8 MILES NORTH OF CULLMAN...
MOVING EAST AT 25 MPH.

HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MOULTON.
  LACON.
  FALKVILLE.
  LEESDALE.
  NEEL.
  HULACO.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 10, 9:10 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
910 PM CDT SAT MAY 10 2008

ALZ001-110300-
LAUDERDALE-
910 PM CDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 1000 PM
CDT...

AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF WALNUT GROVE...OR 14 MILES
WEST OF UNDERWOOD-PETERSVILLE...MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WRIGHT.
  THREET.
  CLOVERDALE.
  UNDERWOOD-PETERSVILLE.
  ZIP CITY.
  GREEN HILL.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 10, 10:56 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1056 PM CDT SAT MAY 10 2008

ALZ006-009-110430-
JACKSON-MADISON-
1056 PM CDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR JACKSON AND MADISON COUNTIES UNTIL
1130 PM CDT...

AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MOORES MILL...MOVING
NORTHEAST AT 50 MPH.

DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MAYSVILLE.
  PRINCETON.
  LARKIN.
  ESTILLFORK.
  JERICHO.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KDW
Special weather statement, May 10, 11:22 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1122 PM CDT SAT MAY 10 2008

ALZ005-110500-
LIMESTONE-
1122 PM CDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR LIMESTONE COUNTY UNTIL MIDNIGHT
CDT...

AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES NORTHWEST OF ATHENS...MOVING NORTHEAST
AT 45 MPH.

ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LEGGTOWN.
  ELKMONT.
  HOLLAND GIN.
  ARDMORE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

COYNE

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 11:02 PM CDTSevere Thunderstorm WarningHUNLincoln, Moore43 min
May 10, 11:25 PM CDTSevere Thunderstorm WarningHUNFranklin23 min
May 10, 11:44 PM CDTSevere Thunderstorm WarningHUNMoore31 min
May 11, 12:06 AM CDTSevere Thunderstorm WarningHUNFranklin15 min
May 11, 4:44 AM CDTWind AdvisoryHUNFranklin, Lincoln, Moore14 hr

Nearby

Flash Flood Warnings in Tennessee, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.